iCliniq logo

Ask a Doctor Online Now

HomeAnswersSexologysexual healthTaking Prozac has made my libido very low. What to do?

I have been on prozac for 6 months and I have such low libido now. Can I just stop and will it go back to the way it was?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Ashok Kumar

Medically reviewed by

iCliniq medical review team

Published At October 16, 2014
Reviewed AtFebruary 2, 2024

Patient's Query

Hi doctor,

I am an 18 year old male, and I have been taking Prozac for probably 6 months, which has made my libido very low. Will it go back to the way it was if I stop the medicine?

Answered by Dr. Ashok Kumar

Hi,

Welcome to icliniq.com.

I understand that Prozac (Fluoxetine) is a known cause of low libido and this might be a single or contributory cause in your decreased libido. In my view, solutions to your problem are:

  1. If your problem for which you started Prozac was of short duration, then you can talk to your psychiatrist about discontinuing it. You are advised not to stop it all of a sudden. It should be discontinued very slowly.
  2. If your problem for which you started taking Prozac is still existing, then you have three options to consider. Reduce the dose. Change to some other drug of the similar kind. Add-on therapy with other drugs that reverse this side effects.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Ashok Kumar
Dr. Ashok Kumar

Geriatrics

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Sexology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy